Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 92, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 20, 2006, 2:29 PM MDT for Larimer County, Colorado. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2006, 2:29 PM MDT (20:29 UTC)
- Expired
- Jul 20, 2006, 3:15 PM MDT
- In force
- 46 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Larimer County, CO
The radar
The Cheyenne radar (KCYS), 66 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 2:31 PM MDT | HAIL 0.75 | 10 Se Red Feather Lakes, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 8.5 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2332 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 202029 SVRBOU COC069-202115- /O.NEW.KBOU.SV.W.0092.060720T2029Z-060720T2115Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 229 PM MDT THU JUL 20 2006 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL LARIMER COUNTY IN NORTH CENTRAL COLORADO * UNTIL 315 PM MDT * AT 229 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF RUSTIC...OR ABOUT 26 MILES NORTHWEST OF FORT COLLINS...MOVING SOUTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSTIC... POUDRE PARK...MISHOWAKA...LIVERMORE AND BUCKHORN MOUNTAIN. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 4091 10543 4060 10569 4053 10537 4090 10514 $$
2 follow-up statements
000 WWUS55 KBOU 202043 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 241 PM MDT THU JUL 20 2006 COC069-202115- /O.CON.KBOU.SV.W.0092.000000T0000Z-060720T2115Z/ LARIMER CO- 241 PM MDT THU JUL 20 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT FOR CENTRAL LARIMER COUNTY... AT 231 PM MDT...TRAINED WEATHER SPOTTERS SOUTHEAST OF RED FEATHER LAKES REPORTED A SEVERE THUNDERSTORM PRODUCING HAIL THREE QUARTERS OF AN INCH IN DIAMETER. THIS STORM WAS LOCATED 5 MILES EAST OF RUSTIC...OR ABOUT 25 MILES NORTHWEST OF FORT COLLINS...MOVING SOUTH AT 15 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RUSTIC...POUDRE PARK...MISHOWAKA...LIVERMORE AND BUCKHORN MOUNTAIN. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 4091 10543 4060 10569 4053 10537 4090 10514 $$
000 WWUS55 KBOU 202112 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 312 PM MDT THU JUL 20 2006 COC069-202122- /O.EXP.KBOU.SV.W.0092.000000T0000Z-060720T2115Z/ LARIMER CO- 312 PM MDT THU JUL 20 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARIMER COUNTY EXPIRED AT 315 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4091 10543 4060 10569 4053 10537 4090 10514 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:45 AM MDT, 10 hours 44 minutes earlier.
Area forecast discussion, Jul 20, 3:45 AM MDT, 10 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 345 AM MDT THU JUL 20 2006 .SHORT TERM DISCUSSION...AS WAS PREDICTED BY THE MODELS YESTERDAY SOME WEAK BUT PERSISTENT QG ASCENT HAS KEPT CLOUDS AND SOME SHOWERS GOING THROUGH UP TO THE PRESENT TIME. RUC ANALYSES SHOWING THIS ASCENT WAS WEAKENING AT 08Z AND SATELLITE STARTING TO SHOW CLOUDINESS THINNING SOME OVER THE HIGH COUNTRY. HOWEVER...THE MODELS SUGGEST THAT THE ASCENT WILL INTENSIFY SOMEWHAT AS THE DAY WEARS ON...DECREASING AGAIN LATER TONIGHT. THIS WILL HELP KEEP THE ATMOSPHERE PRIMED FOR MORE CONVECTION THIS AFTERNOON AND EVENING... WITH SOME OF IT AGAIN LINGERING INTO THE NIGHTTIME HOURS OUT ON THE PLAINS. A WEAK PUSH OF UPSLOPE FLOW DEVELOPED OVER THE PLAINS LAST EVENING AND CONTINUES AT THIS HOUR. MODELS SUGGEST ANOTHER PUSH LATER TONIGHT. THIS MEANS THAT LOW LEVEL MOISTURE SHOULD BE PLENTIFUL TODAY IN ALL AREAS...INCREASING EVERYONE/S CHANCES OF GETTING WET. MOREOVER...GPS MEASURED PRECIPITABLE WATER VALUES ARE A QUARTER OF AN INCH OR SO HIGHER AT THIS HOUR THAN YESTERDAY...ALSO BODING WELL FOR MEANINGFUL RAINFALL. IN FACT...THE THREAT OF FLOODING IS ALSO ELEVATED TODAY BECAUSE OF THIS ALTHOUGH THERE WILL PROBABLY BE A BIT MORE STORM MOVEMENT THAN HAS BEEN THE CASE THE LAST COUPLE OF DAYS. ALSO DUE TO THE INCREASED WINDS ALOFT THE VERTICAL WIND SHEAR IS SUFFICIENT TO BRING A SMALL THREAT OF SEVERE WEATHER BACK INTO PLAY. BEST CHANCES FOR THIS WOULD BE ON THE NORTHEAST PLAINS WHERE BEST INSTABILITY AND SHEAR WILL EXIST. LAST BUT NOT LEAST...TEMPERATURES WILL BE COOLER TODAY DUE TO THE INCREASED CLOUD COVER IN ALL LOCALES COUPLE WITH UPSLOPE CONDITIONS ON THE PLAINS. .LONG TERM DISCUSSION...ANOTHER STRONG WAVE WL HEAD INTO THE CNTRL PLAINS FRIDAY MRNG LEAVING FAIRLY STG AND DEEP NELY FLOW ACRS THE PLAINS DURING THE AFTN. MID LVL MSTR WL STILL BE SUBSTANIAL WITH SFC DWPTS HOLDING INTO THE 50S ACRS MOST OF THE PLAINS. SOME COOLING WL OCCUR ARND H7 WITH TEMPS FALLING TO 10-12 DEGREES C. IT STILL APPEARS THE NERN PLAINS WL BE TOO STABLE TO SEE MUCH PCPN...BUT FTHILLS AND FNT RANGE SHOULD GET SOME BENEFICIAL RAINS FRIDAY AFTN EVENING. STORMS SHOULD BE HEAVY RAINERS GIVEN ALL THE MSTR ALF...BUT STG NWLY STEERING WINDS SHOULD KEEP THE STORMS MOVING AT A GOOD CLIP. WL KEEP THE HIGH SCT POPS IN THE FCST. AIRMASS WL DRY APPRECIABLY SATURDAY...BUT ELY FLOW NR THE SFC SHOULD KEEP TEMPS IN THE LWR 80S ACRS THE PLAINS. PRECIP COVERAGE WL BE MUCH LESS THAN FRIDAY...BUT SOME STORMS STILL XPCTD IN THE HIGH COUNTRY AND ADJACENT FNT RANGE AREAS. SLOW WRMG TREND WL BEGIN SUNDAY AS HIGH PRESSURE BCMS CNTRD OVR THE GREAT BASIN. NWLY FLOW WL PERSIST THROUGH THE NEXT SVRL DAYS. A COUPLE OF WEAK DISTURBANCES WL MV ACRS THE TOP OF THE RDG INTO OUR AREA WHICH WL AIDE IN DVLPG PRECIP MON AND WED. TEMPS WL CLIMB BACK UP TO NR TO SLGTLY ABV NRML LVLS FOR NEXT WEEK. LOOKS LIKE WE WILL GET A BREAK FROM THE SCORCHING TEMPS FOR A FEW DAYS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && ET/046
Hazardous weather outlook, Jul 20, 11:01 AM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1101 AM MDT THU JUL 20 2006 COZ030>051-211200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1101 AM MDT THU JUL 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW PRESSURE TROUGH WILL PUSH SOUTHEASTWARD INTO THE GREAT PLAINS. THIS FEATURE WILL INCREASE THE VERTICAL WIND SHEAR OVER THE OUTLOOK AREA AS WELL AS USHER IN ANOTHER PUSH OF SURFACE HIGH PRESSURE AND UPSLOPE CONDITIONS LATER TODAY AND TONIGHT. AS A RESULT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE ENTIRE AREA. DUE TO THE ABUNDANT MOISTURE...MUCH OF THIS ACTIVITY WILL PRODUCE HEAVY RAINFALL...UP TO 2 INCHES PER HOUR...AND POSSIBLE FLOODING ...ALTHOUGH STORMS THAT DEVELOP WILL BE MOVING SLIGHTLY FASTER THAN HAS BEEN THE CASE RECENTLY. THE BURN AREAS IN THE FOOTHILLS WILL BE ESPECIALLY SUSCEPTIBLE TO FLOODING. AN ISOLATED SEVERE STORM CANNOT BE RULED OUT COMPLETELY...WITH THE NORTHEAST PLAINS HAVING THE BEST POTENTIAL FOR HAIL UP TO ONE INCH IN DIAMETER AND WIND GUSTS EXCEEDING 60 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL SWEEP ACROSS NORTHEAST COLORADO FRIDAY MORNING. THERE WILL STILL BE LINGERING SHOWERS AND A FEW THUNDERSTORMS FRIDAY MORNING...THEN A DRIER AND MORE STABLE AIRMASS WILL TAKE HOLD BY FRIDAY AFTERNOON OVER THE NORTHEAST PLAINS. SHOWERS AND THUNDERSTORMS WILL BECOME CONFINED TO THE MOUNTAINS AND FRONT RANGE FOOTHILLS BY FRIDAY AFTERNOON. FOR THE WEEKEND AND EARLY NEXT WEEK...GENERALLY DRY AND WARMER CONDITIONS WITH ONLY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED IN THE AFTERNOON AND EVENING HOURS. STORMS WILL BE MAINLY CONFINED TO THE MOUNTAINS AND ADJACENT AREAS. TEMPERATURES WILL REBOUND BACK INTO THE 90S ACROSS LOWER ELEVATIONS BY SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT...ALTHOUGH RAINFALL REPORTS WOULD BE GREATLY APPRECIATED. FMC/SWE
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:11 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 21 min |
| Jul 20, 3:18 PM MDT | Severe Thunderstorm Warning | BOU | Larimer | 16 min |
| Jul 20, 3:21 PM MDT | Severe Thunderstorm Warning | BOU | Boulder | 39 min |
| Jul 20, 3:34 PM MDT | Flash Flood Warning | BOU | Boulder | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.